Health & Support
Moderators: autopilotfrank193, bierorama, ksylvan, nycgirl, peaches0405


Eyes are ALWAYS tired, my body feels like a ton of bricks and I have ZERO energy


Quote  |  Reply

I have been suffering from constant fatigue for as long as I can remember.  I know I am not hungry, but I am ALWAYS tired.  My eyes usually are ALWAYS itchy feeling, my body feels like weighted down, and whenever I stand I feel slightly dizzy. I workout and I am trying to adhere to a good-balanced diet.  Anyway, I feel like I may have diabetes/thyroid issues-hypothyroidism or something.  I also ALWAYS feel a sense of pressure behind my eyes almost like a fog.  Does anyone relate to these symptoms?  

7 Replies (last)

okay here are the first things that come to mind after reading your post:

1- Are you eating enough, and eating nutritously enough? 1200ish is NOT enough for most people (just saying because maybe people here don't seem to understand). Maybe you are eating less than you should for the amount you burn. Not being hungry doesnt always mean eating enough.

2-Are you trying any kind of 'special' diet? I mean like commercial diets, or low-carb, or very low-fat, etc.

3- Are you on any medication? When I was on prozac, those symptoms pretty much summarized me. If you are, talk to your doctor.

4- Are you getting enough sleep? Lack of sleep leads to all sorts of physical problems, including those you describe (not sure about itchy eyes though).

5- Still, go to a doctor. No harm in getting some tests done. If you feel like there is a problem, it will be a problem (even if it's just in your head) unless you get concrete results or suddenly feel better.

Thank you for the quick response. 

Actually, the only medication I am on which I take only during school is Vyvanse IF I need it.  

I am on a 'diet' to lose weight after gaining 15 pounds due to unhealthy eating and quiting the gym because of silly personal reasons.  However, I did experience slight symptoms, as mentioned above, when I was 15 pounds lighter.  The issue is now they are even worse.  I am more than willing to seek medical help but I am DEATHLY afraid of needles, so much that I tense up and faint.  I have a feeling that I will need to have blood drawn but the feeling of the needle not only makes me nearly vomit but I know that I will faint.  I realize this is a petty 2 minute procedure that may answer many of my issues.  Again, I appreciate your help on this :)

Just looked it up and side effects of Vyvanse:

  • fast, pounding, or uneven heartbeats;

  • decreased blood pressure (feeling light-headed, fainting);

  • tremor, restlessness, hallucinations, unusual behavior, or motor tics (muscle twitches); or

  • dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, confusion, chest pain, shortness of breath, seizure)

more common ones:

  • nausea, vomiting, stomach pain, loss of appetite, weight loss;

  • skin rash;

  • feeling irritable;

  • sleep problems (insomnia); or

  • dry mouth or an unpleasant taste in your mouth.

 http://www.drugs.com/vyvanse.html#ixzz0qxRPcL nb You say you're on a diet...but how many calories are you eating, WHAT are you eating, and how many calories are you burning? if nutrition is inadequate, that could be a cause

That sounds exactly like how I feel when I'm off my medicine for anxiety. It takes a little while to get there, but I'd just feel weighed down and exhausted. Antidepressants didn't fix it and eventually I tried a super low dose of an antipsychotic since benzodiazapines (like xanax) aren't for long term use and BAM for the first time in my life I started feeling better.

Sometimes your body has a weird way of telling you things, and it isn't always very direct or easy to understand. If depression/anxiety/etc runs on either side of your family, or you think the feeling might be your body's physical response to a possible chemical imbalance in your body, go see your doctor and voice your concerns. Maybe get a referral to a psychiatrist. I know I got so exhausted I had to drop out of school until I recovered.

Mention how you're feeling to your psychiatrist and ask him if its possible that a chemical imbalance is presenting itself with physical symptoms.

Good info given by previous poster.

I would definitely ask Doc to check your thyroid and for allergies, even food allergies.

Thyroid and hormone and/or depression issues go hand in hand much of the time.

Well, you left out a lot of minor details you care to share?  You said you are not hungry and that is probably contributing to your lack of energy.  Fat and carbs. are your first source of energy (especially fat).  Are you over exercising and not taking in enough calories to have the proper nutrients and energy, thus why you are having multiple symptoms.  Have you been restricting?...if so you may have caused yourself to develope hypothyroidism and the fatigue you are describing is one of the major symptoms.  During recovery of anorexia/anorexia athletica caused my low-thyroid function. 

Hi Everyone, I apologize for not replying sooner.  Each response seems like a good idea. I tend to get nervous/excited easily, so I do think that I may have an 'anxiety issue.'  However, the fatigue and foggy mental block is what bothers me the most.  I plan on going to the doctor either this week or next week because as much as I may hate the idea of receiving bad news, at least I will tackle whatever problems that have manifested thus far.  

@ dancerqueen1:  I am not hungry, per say.  I mean, I am on a 'diet' to increase my muscles mass and lose fat.  I've been training since May 17 but my diet has been erratic until 2wks ago due to emotional binge episodes.  Anyway, I know that my training could be considered 'overtraining' because my trainer has had me doing '2-a-days.'  These 2 a days consist of:  4 days of 1-hour weight training followed by 6 days of 1-hour mid/high intensity cardio.  I have a few pounds left to go until I can forgo this exhausting schedule.  However, I was experiencing these issues well before I began this program. I do think that my recovery from being at such a low weight last year (from a few months of unintentional weightloss) of 110, that I developed an addiction with food and daily issue of fatigue.  

If I do have Hypothyroidism what should I expect to have happen?  I have searched all over the internet about this topic because I think that I have many of the symptoms.  Do you live without faitgue and mental fogs now that you are on medication? (Do you feel like your old self, pre-anorexia?)

7 Replies
Advertisement
Advertisement